Abstract Number: 154

Adalimumab induced interstitial lung disease in a patient with pityriasis rubra pilaris

H. Gribbin1,2, L. Banney1,2, J. Read1

Meeting: 2021 Dermcoll

Session Information

Date: -

Session Title: Poster Presentations

Session Time: -

Adalimumab is a complete human monoclonal anti-tumour necrosis factor alpha (TNF-a) antibody that has been used successfully in the treatment of a number of debilitating autoimmune conditions, including psoriasis, rheumatoid arthritis, hidradenitis suppurativa, and inflammatory bowel disease3. However, anti-TNF-a therapy has been associated with a number of potential complications and adverse effects that can cause significant morbidity and mortality3. We present the case of a 67-year-old male with pityriasis rubra pilaris (PRP) who developed progressive dyspnoea and cough following a trial of adalimumab for PRP. CT chest demonstrated patchy ground glass changes associ- ated with fibrosis. Bronchoscopy and bronchoalveolar lavage showed no evidence of infection or malignant cells. Despite withdrawal of adalimumab, the patient’s interstitial lung disease progressed in a waxing and waning pattern over several months, necessitating admission to an inten- sive care unit. After extensive investigation, a diagnosis of adalimumab induced organizing pneumonia was made.

Adalimumab-induced interstitial lung disease is rare1. Few cases have been reported in the literature, with the major- ity of these patients being treated for rheumatologic dis- eases2,3. This case highlights the importance of considering the possibility of drug-induced lung disease in patients taking adalimumab.

References

References
1. Alaee, S. and Jones, Q. (2018). Case of drug-induced interstitial lung disease secondary to adalimumab. BMJ Case Reports, pp.bcr-2018–224375.
2. Namek, K. (2013). Adalimumab (Humira) induced acute lung injury. American Journal of Case Reports, 14, pp. 173–175.
3. Perez-Alvarez, R., Perez-de-Lis, M., Diaz-Lagares, C., Pego-Rei- gosa, J., Retamozo, S., Bove, A., Brito-Zeron, P., Bosch, X. and Ramos-Casals, M. (2011). Interstitial Lung Disease Induced or Exacerbated by TNF-Targeted Therapies: Analysis of 122 Cases. Seminars in Arthritis and Rheumatism, 41(2), pp. 256–264.